# SDR CA061227005

- Difficulty date: December 18, 2006
- Submitted: January 19, 2007
- Operation: General aviation
- Make and model: Piper PA-34-200
- Aircraft time: 6,081 hours
- Engine: Lyc IO360C1E6
- Propeller: Hartzl HCC2YK2
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Crankshaft
- Condition: Cracked
- Location: Engine
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) LT ENGINE DEVELOPED AN OIL LEAK FROM CRANKSHAFT SEAL. DURING SEAL REPLACEMENT, IT WAS NOTICED THAT THE CRANKSHAFT FLANGE WHERE PROPELLER BOLTS ON, WAS CRACKED FROM ONE LIGHTNING HOLE TO THE OTHER.  IT LOOKED AS IF THERE WAS AN INDENTATION ON THE BACK SIDE OF THE LIGHTNING HOLE. THIS IS THE POINT FROM WHICH THE CRACK APPEARED TO HAVE STARTED. THE MARK/INDENTATION APPEARS TO BE FROM A ROUND BAR BEING USED TO TURN THE CRANKSHAFT WHEN THE PROPELLER IS NOT INSTALLED. ENGINE IS BEING REMOVED FOR REPLACEMENT. (TC NR 20061227005)
